Alert archive / Nevada / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 10, 2007, 1:20 PM PDT for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Jul 11, 2007, 10:00 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 1:20 PM PDT (20:20 UTC)
- In effect from
- Jul 11, 2007, 10:00 AM PDT
- Expired
- Jul 11, 2007, 12:05 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6038 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KVEF 102020 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT TUE JUL 10 2007 ...MOIST AND UNSTABLE AIR MOVING NORTH INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA ALONG WITH A TROUGH ALOFT WILL TRIGGER THUNDERSTORMS CAPABLE OF PRODUCING LOCAL FLASH FLOODING... AZZ001>003-036-CAZ526-527-NVZ016-020>022-110430- /O.NEW.KVEF.FF.A.0002.070711T1700Z-070712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 120 PM PDT TUE JUL 10 2007 /120 PM MST TUE JUL 10 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
4 follow-up statements
000 WGUS65 KVEF 110410 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 910 PM PDT TUE JUL 10 2007 .MOIST AND UNSTABLE AIR MOVING INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA ALONG WITH A TROUGH ALOFT WILL TRIGGER THUNDERSTORMS CAPABLE OF PRODUCING LOCAL FLASH FLOODING. AZZ001>003-036-CAZ526-527-NVZ016-020>022-111215- /O.CON.KVEF.FF.A.0002.070711T1700Z-070712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 910 PM PDT TUE JUL 10 2007 /910 PM MST TUE JUL 10 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$ MORGAN
000 WGUS65 KVEF 111010 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PDT WED JUL 11 2007 .MOIST AND UNSTABLE AIR MOVING INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA ALONG WITH A WEAK LOW PRESSURE SYSTEM WILL TRIGGER THUNDERSTORMS CAPABLE OF PRODUCING LOCAL FLASH FLOODING. AZZ001>003-036-CAZ526-527-NVZ016-020>022-111900- /O.CON.KVEF.FF.A.0002.070711T1700Z-070712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 310 AM PDT WED JUL 11 2007 /310 AM MST WED JUL 11 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING THROUGH THIS EVENING FOR THE EASTERN PORTION OF SAN BERNARDINO COUNTY CALIFORNIA / CLARK COUNTY NEVADA / AND MOHAVE COUNTY ARIZONA... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY. * FROM 10 AM PDT /10 AM MST/ THIS MORNING THROUGH THIS EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
000 WGUS65 KVEF 111644 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 944 AM PDT WED JUL 11 2007 .MOIST AND UNSTABLE AIR MOVING INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA ALONG WITH A WEAK LOW PRESSURE SYSTEM WILL TRIGGER THUNDERSTORMS CAPABLE OF PRODUCING LOCAL FLASH FLOODING. AZZ002-003-CAZ526-527-111745- /O.CAN.KVEF.FF.A.0002.070711T1700Z-070712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 944 AM PDT WED JUL 11 2007 /944 AM MST WED JUL 11 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA HAS BEEN CANCELED. THUNDERSTORM ACTIVITY HAS MOVED NORTH AND SOUTHERN MOHAVE COUNTY AND EASTERN SAN BERNARDINO COUNTIES NO LONGER FACE A THREAT OF FLASH FLOODING TODAY...ALTHOUGH THERE IS STILL A CHANCE OF THUNDERSTORMS FORMING THIS AFTERNOON BUT FLOODING IS NOT LIKELY. $$ AZZ001-036-NVZ016-020>022-120200- /O.CON.KVEF.FF.A.0002.070711T1700Z-070712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 944 AM PDT WED JUL 11 2007 /944 AM MST WED JUL 11 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST PLATEAU. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY. * UNTIL 9 PM PDT /9 PM MST/ THIS EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
000 WGUS65 KVEF 111905 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1205 PM PDT WED JUL 11 2007 ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA HAS BEEN CANCELED... AZZ001-036-NVZ016-020>022-112015- /O.CAN.KVEF.FF.A.0002.000000T0000Z-070712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1205 PM PDT WED JUL 11 2007 /1205 PM MST WED JUL 11 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA HAS BEEN CANCELED. DRYER AIR IS PUSHING IN FROM THE SOUTHWEST HAS DECREASED THE THREAT FOR ANY FLASH FLOODING FOR THE REST OF TODAY. THUNDERSTORMS THAT ARE STILL IN PARTS OF THE EXPIRED WATCH AREA ARE NOT EXPECTED TO HAVE FLOOD PRODUCING RAINFALL...NOR ANY OTHER STORMS THAT WILL FORM LATER TODAY AND THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 9:57 AM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 9:57 AM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 AM PDT TUE JUL 10 2007
.SYNOPSIS...MOIST AIR WILL FLOW INTO THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT FOR THE NEXT FEW DAYS RESULTING IN ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS. THE BEST CHANCES FOR THUNDERSTORMS WILL
BE ACROSS THE SIERRA...THE SOUTHERN NEVADA MOUNTAINS...AND THE
HIGHER ELEVATIONS OF MOHAVE...LINCOLN...AND ESMERALDA COUNTIES. THE
INCREASE IN MOISTURE WILL ALSO ALLOW DAYTIME TEMPERATURES TO DROP TO
AT OR SLIGHTLY ABOVE NORMAL THROUGH THE MIDDLE OF THE WEEK.
&&
.UPDATE...TWO PRIMARY CONCERNS FOR THE NEXT 24 TO 36 HOURS. FIRST IS
THE ON GOING FIRE WEATHER CONCERN OF DRY LIGHTNING IN INYO COUNTY
CALIFORNIA AND IN ESMERALDA/SOUTHERN NYE COUNTIES OF NEVADA. THE
PRIMARY TRIGGER MECHANISM..THE WAVE COMING OUT OF BAJA...IS MOVING
OUT LATER THAN WAS ANTICIPATED.HAVE ISSUED A RED FLAG THERE BUT
HAVE HELD THE ONSET TO LATER TODAY AND INTO WEDNESDAY MORNING. DO
NOT THINK THE LOWER LEVELS WILL MOISTEN AS FAST AS PREVIOUSLY
THOUGHT. NEXT CONCERN IS THE MODELS BRINING IN MORE MOISTURE INTO
OUR SOUTHERN ZONES OF ARIZONA AND CLARK COUNTY TOMORROW. PW OF OVER
AN INCH PREDICTED THERE WEDNESDAY AFTERNOON ALONG WITH ANOTHER MINOR
SHORTWAVE MOVING NORTH AROUND THE OFFSHORE LOW. MIGHT BE A SET UP
FOR HEAVY RAINS WEDNESDAY. WILL LOOK CLOSER AT THIS AND MIGHT END UP
MAKING A CHANGE IN WEDNESDAYS FORECAST FOR TOMORROW TO PUMP UP POPS
AND MAYBE LOOK AT THE FLOODING ISSUE...WILL DO THIS FOR THE
AFTERNOON FORECAST ISSUANCE.
WILL BE UPDATING THE MORNING ZONE FORECASTS FOR THE REST OF TODAY
AND TOMORROW MORNING DUE TO MUCH MORE CLOUD COVER THAN FORECAST.
&&
.FIRE WEATHER...HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG FOR
CALIFORNIA ZONES 226-227 AND NEVADA ZONES 460 AND 462. THE
TRIGGERING SYSTEM COMING OUT OF BAJA IS SLOWER THAN ANTICIPATED AND
HAVE MOVED THE TIMING BACK TO 21Z TODAY THROUGH 12Z WEDNESDAY. DO
NOT EXPECT MUCH MOISTENING OF THE LOWER LEVELS UNTIL LATER ON
WEDNESDAY.
&&
.PREV DISCUSSION...255 AM PDT TUE JUL 10 2007...SOUTH TO SOUTHEAST
FLOW ALOFT OVER THE WESTERN PORTION OF THE CWA WHICH WILL ALLOW FOR
AN INCREASE IN MOISTURE TO MOVE OVER THE AREA. WEAK VORT LOBE OVER
NORTHERN BAJA BEGINNING TO SHIFT NORTH IN THE FLOW WITH ASSOCIATED
MID/HIGH LEVEL MOISTURE PUSHING ACROSS MUCH OF INYO COUNTY BY 09Z.
AT THE SAME TIME CONSIDERABLE DEBRIS CLOUDS FROM ARIZONA SHIFTING
ACROSS THE SOUTHERN PORTION OF THE CWA. WITH THE INCREASE IN
MOISTURE AND VORT LOBE SHIFTING NORTH...MAIN CONCERN WILL BE
THUNDERSTORM FORMATION ACROSS MAINLY THE WESTERN PORTION OF THE
AREA. UNFORTUNATELY THE PATTERN IS NOT CLEAR CUT. BEST
DYNAMICS...CAPE/NAM12 THUNDERSTORM POTENTIAL ALL KEEP MAIN AREA OF
CONVECTION TO THE WEST/NORTH OF THE SOUTHERN SIERRA CREST...BUT
GENERAL BROAD SCALE LIFT WITH VORT LOBE/-1 TO +1 LI ALL POINT TO
MORE WIDESPREAD CONVECTION BY LATE MORNING/AFTERNOON. LOWER LEVELS
OF THE ATMOSPHERE REMAIN DRY AND ANY CONVECTION WILL INITIALLY BE
DRY WITH THE NAM TRENDING A FASTER MOISTENING OF THE LOWER LEVELS
OVER THE GFS BY LATE AFTERNOON...ESPECIALLY THE SIERRA. FOR NOW WILL
CONTINUE WITH THE FIRE WEATHER WATCH...SEE DISCUSSION BELOW. BY
WEDNESDAY... VORT LOBE TO HAVE SHIFTED NORTH BUT RIDGE CENTER OVER
SOUTHEAST UTAH TO ALLOW FOR ANY MOISTURE TO REMAIN ACROSS THE
SOUTHERN SIERRA AND GENERALLY ACROSS THE MOUNTAINS OF THE CWA WITH
FLOW ALOFT BRINGING ADDITIONAL MOISTURE TO THE AREA FROM ARIZONA.
RESULT SHOULD BE ISOLD/SCT AFTERNOON/EVENING THUNDERSTORMS WEDNESDAY
AND THURSDAY. WITH THE INCREASE IN MOISTURE EXPECTED TODAY AND
WEDNESDAY...DAYTIME TEMPS TO MODERATE SLIGHTLY...WITH MOST READINGS
NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THURSDAY. WINDS GENERALLY TO
BE DIURNAL... HOWEVER GUSTY WINDS NEAR THUNDERSTORM DEVELOPMENT WILL
NEED TO BE MONITORED...ESPECIALLY TODAY WITH THE VERY DRY LOWER
LEVELS STILL IN PLACE.
.LONG TERM...MAIN CONCERN FOR FRIDAY ONWARD REMAINS FIRE WEATHER AND
THE POTENTIAL FOR DRY LIGHTNING. LATEST RUNS NOW PLACE THE 500 MB
HIGH OVER THE EASTERN HALF OF THE CWA FOR MOST OF THE EXTENDED WHICH
WILL HELP TO KEEP THE VERY MOIST AIR SOUTH OF OUR CWA. MAIN CONCERN
REMAINS HOW MUCH MOISTURE WILL BE RECIRCULATED EACH DAY AND CAUSE
CONVECTION. BEST SHOT WILL BE HIGHER ELEVATIONS ESPECIALLY IN MOHAVE
COUNTY DUE TO ITS CLOSER PROXIMITY TO HIGHER DEW POINTS. BASICALLY
STUCK WITH THE SAME PACKAGE AS THE PREVIOUS COUPLE OF SHIFTS BUT
ALSO TONED DOWN POPS OVER CALIFORNIA WHERE IT LOOKS LIKE VIRTUALLY
ALL OF THE MOISTURE WILL SCOUR OUT BY SUNDAY. TEMPERATURES SHOULD
STILL AVERAGE AROUND 5 DEGREES ABOVE NORMAL FOR ALL LOCATIONS. 850
TEMPS NOT AS IMPRESSIVE AS THEY WERE FOR LAST WEEK...SO NO RECORD
BREAKING WEATHER CURRENTLY FORECAST.
&&
.AVIATION...FOR MCCARRAN...CLOUDS WILL INCREASE AND SCATTERED
THUNDERSTORMS WILL LIKELY DEVELOP BY EARLY AFTERNOON. HIGHEST
COVERAGE WILL BE OVER THE BEATTY AND DAGGETT CORRIDORS. CEILINGS ARE
NOT EXPECTED TO LOWER BELOW 10000 FEET AT KLAS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: WIDESPREAD CEILINGS OF 5000-10,000 FT CAN BE EXPECTED
TODAY WITH SCATTERED THUNDERSTORMS AND RAIN SHOWERS FROM EASTERN
CALIFORNIA ACROSS WESTERN NEVADA. AIR TRAFFIC LANES WILL BE SLIGHTLY
LESS CONGESTED WITH CLOUDS AND THUNDERSTORMS OVER EASTERN NEVADA AND
NORTHWEST ARIZONA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY
FOR NVZ460 AND 462.
AZ...NONE.
CA...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY
FOR CAZ226-227.
&&
JACQUES/RUNK/JENSEN/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 10, 8:43 AM PDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE LAS VEGAS NV 843 AM PDT TUE JUL 10 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-110645- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 843 AM PDT TUE JUL 10 2007 /843 AM MST TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A DRY LIGHTNING EVENT IS LIKELY FOR INYO COUNTY CALIFORNIA...THE SIERRA/WHITE MOUNTAIN RANGES AND THE OWENS AND OTHER VALLEYS FOR THIS AFTERNOON AND TONIGHT. DRY LIGHTNING IS ALSO LIKELY IN ESMERALDA AND SOUTHERN NYE COUNTIES OF NEVADA THIS AFTERNOON AND TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOIST SOUTHERLY FLOW WILL CONTINUE TO STREAM OVER THE AREA WEDNESDAY AND THE DRY LIGHTNING THREAT WILL PERSIST THROUGH WEDNESDAY MORNING. AFTER THE MORNING HOURS THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE MOUNTAIN TERRAIN OF EASTERN CALIFORNIA AND WESTERN NEVADA BUT THE LOWER LEVELS OF THE ATMOSPHERE WILL BE MOIST ENOUGH TO MAKE DRY LIGHTNING LESS LIKELY. FOR THE REST OF THE WEEK AND THROUGH MONDAY...THERE WILL BE A CHANCE FOR AFTERNOON THUNDERSTORMS IN ALL LOCATIONS MAINLY DURING THE AFTERNOON HOURS. ON WEDNESDAY THE THREAT FOR FLASH FLOODING WILL INCREASE ALONG THE COLORADO RIVER VALLEY FOR LOCATIONS ACROSS WESTERN MOHAVE COUNTY...SOUTHERN CLARK COUNTY INCLUDING THE LAS VEGAS VALLEY...AND SOUTH EASTERN SAN BERNARDINO COUNTY. AN UPPER LEVEL DISTURBANCE OFF THE CALIFORNIA COAST WILL MOVE NORTHWARD SENDING AN INCREASE OF MOISTURE ACROSS THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY ON WEDNESDAY IN SUPPORT FOR THE FLASH FLOODING POTENTIAL.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:21 AM PDT | Red Flag Warning | VEF | Esmeralda, Nye | 9 hr |
Nearby
Flash Flood Watches in Nevada, 2007Flash Flood Watches in California, 2007Flash Flood Watches in Arizona, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.